Thunderstorm Wind, Carteret
- When
- July 5, 5:20 PM EST
- Where
- Carteret County, Harkers Is
- Measured
- 51 kt (59 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.700, -76.550
Wind was measured by the Harkers Island draw bridge personnel.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jul 5, 2:42 PM EST, 2 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 342 PM EDT THU JUL 5 2001 DRIER AIR APPARENT ON WV IMAGERY WILL BE WORKING INTO EASTERN NORTH CAROLINA THIS AFTERNOON AND EARLY TONIGHT. HOWEVER...THERE IS STILL A NARROW BAND OF HIGHER RH MOVING INTO THE WESTERN PAST OF THE STATE POOLING AHEAD OF THE ACTUAL SFC FRONT. COULD SEE SOME LIMITED CONVECTION DEVELOP IN THE LEE TROF AGAIN LATE THIS AFTERNOON...BUT COVERAGE WOULD BE FAR LESS THAN LAST NIGHT...AND THINK IT WILL HAVE A MORE DIFFICULT TIME MOVING EAST INTO OUR AREA. HOWEVER...WITH FRONT FINALLY MAKING SOME PROGRESSION INTO NRN NC LATE TONIGHT...WILL ALLOW FOR 30 POPS OVERNIGHT....MAINLY LATE. THERE IS A SUBTLE TIMING DIFFERENCE BETWEEN THE ETA AND AVN WITH REGARDS TO A SHRTWV MOVING OUT OF THE MIDWEST TONIGHT. THE ETA TRACKS IT FASTER THRU VA/NRN NC ON FRI...TAKING IT OFF THE COAST FRI AFTERNOON. THE AVN IS ABOUT 6 HOURS SLOWER...AND WOULD BRING IT THRU AROUND THE TIME OF MAXIMUM HEATING....COINCIDING WITH THE FRONT MOVING THRU EASTERN NORTH CAROLINA. THEREFORE...DESPITE THE DRYING ATMOSPHERE...WILL ALLOW FOR A 20 POP FRI. MOSTLY CLEAR AND DRY WEATHER THEN EXPECTED FRI NIGHT AND SAT. BLEND OF GUIDANCE ON TEMPS. FRONT WILL BE WASHING OUT AS IT MOVES THRU THE AREA...AND WILL NOT GET MUCH OF A COOL DOWN. CWF...FOR TNT WILL GO WITH A SW FLOW AHEAD OF THE COLD FNT TURNING W TWD DAWN. WILL CONT SMALL CRAFT ADVYS S OF HAT AS SEAS ARE STILL AVERAGING 5 TO 7 FT WITH LONG SW FETCH. ITS TRICKY HOW FAR S THE FNT GETS ON FRI INTO FRI NGT...AVN WANTS TO MOV IT PRETTY FAR S. THIS WORRIES ME A BIT AS SFC HIGH IS NOT THAT STRNG. WILL FOLLOW A BLEND OF ETA/AVN IN THE LTR PERIODS. .MHX...SCA S OF CAPE HAT. BANDY...PUBLIC/FIRE GATES...MARINE/AVIATION
NCZ045>047-080-081-090-092>095-098-103-104-052200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 345 PM EDT THU JUL 5 2001 ...FREQUENT DEADLY LIGHTNING POSSIBLE WITH THUNDERSTORMS THIS AFTERNOON... A LINE OF STRONG THUNDERSTORMS NEAR AND ALONG THE COAST WILL CONTINUE THIS AFTERNOON INTO EARLY THIS EVENING. THE MAIN THREAT WITH THIS THUNDERSTORM ACTIVITY WILL BE VERY FREQUENT... DEADLY LIGHTNING...IN ADDITION TO VERY HEAVY DOWNPOURS. IF YOU SEE THE SKY DARKENING...IF YOU HEAR THUNDER...OR IF A THUNDERSTORM IS ALREADY IN PROGRESS WHERE YOU ARE LOCATED...GET INDOORS AND AWAY FROM WINDOWS TO PROTECT YOURSELF FROM THIS LIGHTNING THREAT. LIGHTNINGJ CAN TRAVEL THROUGH WATER PIPES AND TELEPHONE LINES...SO DO NOT USE THE PHONE...AND DO NOT TAKE A BATH OR SHOWER DURING LIGHTNING STORMS. REMEMBER...DEADLY LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THUNDERSTORMS. PETRO
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Wind was measured by the Harkers Island draw bridge personnel.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2001Every state in 2001This day in weather historyWarnings in North Carolina, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257581.